Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Itchy skin, retarded hair growth after using Veet cream. Have eczema. Redness, no lumps. Allergic reaction?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 393 Questions
i used veet hair removal cream several months ago and since then the skin i applied it to has been itchy, especially when hot and the hair has not grown back. i have tried antihistamines cream, savlon and bepanthen but none has worked. i also have ezema but this is quite different . there are no lumps or anything that go along with it , it is just a red and very itchy rash . possibly an illergic reaction ? any creams you suggest or anything ?
Posted Fri, 12 Apr 2013 in Skin Rash
Answered by Dr. Tanusree Biswas 30 minutes later

Thanks for sharing you concern with you.

Hair removal creams frequently give rise to allergic contact dermatitis when applied to skin. This holds especially true for more sensitive areas like vaginal area.
You might have acquired the same reaction. The treatment is:
1) Antihistaminic tablets
2) Topical Steroids
3) Medicated moistutizers
Apart from the above, nothing else should be applied.

Since it has been several months ago, it is unlikely that only the contact dermatitis due to the cream is causing the rash.

As you have a history of eczema; it is quite possible that an eczematous lesion is now there in the same area. This might have been triggered off by the cream you have used.

You may apply a topical steroids like Hydrocorstisone for 5 days in the area and see if it improves.
Take anti-histamine tablets to prevent scratching or itching (as this leads to infection).
You may consult your dermatologist for an assessment if the above does not cause relief.

I will be happy to answer your follow up queries.

Wishing you a speedy recovery,
Above answer was peer-reviewed by
Follow-up: Itchy skin, retarded hair growth after using Veet cream. Have eczema. Redness, no lumps. Allergic reaction? 20 hours later
can i purchase the hydrocosisone in a chemist without a prescription ? would it be very expensive ?
is it more advisable to take antihistamines tablets rather than use the cream ?
if an eczematous lesion has developed , would you advice using tar cream to treat it ?
Answered by Dr. Tanusree Biswas 1 hour later
Thanks for your follow up.

Hydrocortisone can be found OTC in many countries. I advise you to check that out as a topical steroid should be applied in this.

Cost again depends where you are; should not be very expensive.

Anti histamines help reduce itching , which is also important.

Do not use a tar cream right away

Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor